HELP PLEASE...3 wks postop. Flared and MISERABLE

Discussion in 'Fibromyalgia Main Forum' started by hermitlady, Aug 22, 2008.

  1. hermitlady

    hermitlady Member

    My shoulder feels much better, less pain than before the surgery. For the first 2 wks I took an average of 2, 5mg Percocet a day. Now I'm just back to Norco and I am so incredibly achy, chilled, sweats... you know the drill.

    My ortho dr doesn't think it's from stopping the Percocet. I saw my Primary doc today and he says I'm probably "kicking", meaning withdrawing during the night when I'm sweating/chilling. I've been doing this tho since the first night after surgery. All the drugs they pumped into me for surgery caused me to feel terrible for days afterward.

    PCP gave me time release MS Contin so I can sleep better and wants me to start Concerta this wkend. He says that will help w pain and energy. This will be the 3rd stimulant med I've tried in the last 4 months. I haven't liked the way the others made me feel, wired and then a big crash. He thinks they will help me if we find the right dose and type.

    I want to get off the narcotics cuz I'm just getting more and more tolerant to them. Taking 2 10mg Norco is like taking an aspirin to me, and I take 8 a day (my limit per the dr). I can definitely tell when it's wearing off and wonder if the aches are just withdrawal symptoms. I've talked to others here and my doc about Subutex or Suboxone, but I'd have to switch to another primary dr that's certified to prescribe it.

    I am hating life right now. I am so depressed and stressed. My daughter has been in a horrible manic mode the last week or so and has physically attacked me numerous times. She even was hitting and throwing things at me the other day while I was lying in bed w an ice pack on my shoulder. Constant cussing and screaming and violence.

    If I call the police all they do is take her down to the county children's treatment center for a couple of hrs then charge us $600. They can't do anything to help her, she's already on lots of meds.

    I'm rambling, I need your shoulders to cry on really really bad. I'm getting farther into that deep dark hole again w the stress and pain. The only way I feel better is to take 3 or 4 Norco, but I don't want to end up like poor Heath Ledger. I'm scared of that, but feel so awful.

    I think my dh is tired of taking care of the household stuff like groceries and laundry, but I still can't do a lot of things cuz I'm so weak and sick. I'm afraid to ask him to go to the store. I don't have any friends around to help either, so I'm screwed. Next wk my sister and mom are coming to visit tho, so I just have to hang on until then....With a little help from my friends here that is.

    Thanx in advance....xxxooo Hermit

  2. ChyC

    ChyC New Member

    this tired fibro body. The doctor gave me perocet for the pain. I took those dang things each time for at lease 4-5 days each time and everytime I'd have to "kick" those pills for a few days. It was horrible and finally stopped the shots and haven't had perocets since that time.

    Sure hope you feel better soon.

  3. spacee

    spacee Member

    I am not sure all the meds you have tried but while I was in the waiting room at the neuro, a woman with FM who was waiting on someone, started chatting with a woman about Cymbalta. She had suffered a lot for 10 years but had pretty much had it all her life. She could barely drive. Then with the Cymbalta she was better than she had been in 10 years.

    I don't know if you have tried it, or if it would help your pain or not. I sure wish something could.

    Hugs to you.. (We are having a mutual hug nite!)

  4. hermitlady

    hermitlady Member

    I was actually taking it for a trial when it first came out. I had been hospitalized for a month w Major Depression and the psychiatrist thought I would be the perfect candidate. Unfortunately, it didn't help the pain or depression...I might as well have eaten a sugar pill instead!

    These meds are all such a crapshoot. I've tried sooo many, I always scare new drs off when I show them my list of failures.

    As usual, if only Harry Potter would lend me his wand!!!
  5. dragon06

    dragon06 New Member

    When I thought I was taking a lot of Vicdins (same as Norco) I switched to a time released medication...Oxycontin. I found that having 24 hour amounts of pain meds in my system got rid of the peaks and valleys that you have with the instant release meds. I take 20mgs of Oxycontin every 12 hours. Then I just use Vicodin occasionally for breakthrough pain.

    You might want to look into something like this. And it sounds like your PCP would be able to prescribe something like this for you if he already has you on MS Contin.

    LEFTYGG Member

    no wonder you have fibro youre streessed to the limit with your kids

    mine started when my son started acting out getting in trouble he was diagnosed bipolar its bad you cant even discuss anything with him hes 24.

    hes either goofy happy or an ass it takes the joy out of parenting.

    your adrenals are probly shot i take standard process
    dreminan i think it helps

    i feel your pain love gail
  7. springwater

    springwater Active Member

    I just read your post and really sorry this horrible thing you are going thru.

    Especially about your daughter....sometimes i think about all the suffering in the world suffered by animals, children, old people and others and i just want to SCREAM and say 'enough already'! Stop putting us thru the test, Whoever you are Up There!

    I am so glad your sister and mother are coming over...what a blessing relatives are...most of the times....

    I myself am in terrible shoulder pain...curious because i went to bed alright and got up with this excruciating pain in left shoulder blade and everytime i move my limbs a certain way, pain shoots up and makes me scream! Ive put some gel on it. And hoping it gets better. If not, Im done for. I didnt even make my bed or comb my hair today...

    Im going to pray for you, your daughter, myself and others...its keeps me going...

    God Bless
  8. spacee

    spacee Member

    I am so sorry that you are the one "not much works for". You have it tough. Please know that I am thinking about you.

  9. hermitlady

    hermitlady Member

    Here goes another fun filled day, hopefully it will pass quickly. Isn't that awful? I just find myself wishing my days to end so I can sleep and escape it all.

    I didn't mention another huge stressor that's going on right now. We're adding on to our house, hubby's idea. I was fine with our house as it was, but he always wants MORE of everything. The framers will probably be knocking down our back wall in our family room this wkend. Nothing like a little dust and lots of noise! I stay upstairs in my room w earplugs in! UGHH
  10. Janalynn

    Janalynn New Member

    I'm so sorry you're going through such a rough time.

    You might have gone through something with the meds they pumped in your with your surgery, but switching from one pain med to another should keep you from going through "withdrawls". 5 mg Percocet is like 10 mg Norco. Actually not quite as strong - although Percocet is stronger. I had to make the switch from Norco to Percocet.
    Oxycontin helped me incredibly. I now take Oxycodone as well (the without Tylenol kind)
    It sounds like you're sick of the pain med thing - worried about the fact that they're not working like they used to, that you're going to have to go up in dose etc. Oh have I been there! It takes some acceptance to realize that I have to take something to get some relief. The pain is much worse for me than the fact that I have to take something.

    If your body is used to the amount of pain meds you are taking you are not going to end up like Heath Ledger. I had a long talk with my rheumatologist about that because I have the same fear. He assured me that our bodies react accordingly. Believe me, I take more than I care to admit. He told me that if he took the same amount, he'd end up in the hospital, but my body is used to it. Because I dont take any meds w/tylenol to hurt my liver what I take is safe. I know some will argue that, but that is what he told me. It sucks that I or you have to take anything!!! But there is no way that I could have any sort of life without SOME relief from the pain. Living with this kind of daily excruciating aches and pains is not living to me.
    Quality of life is way too important.

    4000 mgs of Tylenol is the max per day by the way. I had to switch my meds around a bit to get the best results.
    When I was allowed 8 per day, I would take 2 in the morning, then 3 in the afternoon and 3 in the evening.
    Maybe switching to Percocet would be a good idea. My pain mgmt doctor is who made my switch from Norco. Also adding an extended release med is a great idea. It greatly helps with the peaks and valleys. You may find you don't need as much of the other meds.

    I just want to say that I do understand where you're coming from. There have been SO many days and nights where I thought - "I'm done!"- that is because I don't want to depend on anything (I don't mean become dependent on)I mean I like to be in control. But I've had to accept the fact that I need the help of pain control.
    If you find a doc to help you with the suboxone or subutex, that will be wonderful for you. I know some people think it's great, but I don't know their circumstances.

    We're here for you! Try to hang in there. I hope each day gets a little better for you.
  11. kjfms

    kjfms Member

    I hope you will be feeling better soon.

    Take care of you,

    Karen :)